Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 11, NWS Goodland, KS

September 30, 2007Cheyenne County, Kit Carson County, Yuma County, Colorado; 11 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Sep 30, 2007, 3:00 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 11 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Sep 30, 2007, 6:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2007, 3:00 AM MDT (09:00 UTC)
In effect from
Sep 30, 2007, 6:00 AM MDT
Expired
Sep 30, 2007, 1:33 PM MDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 46 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3375 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 300900
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
300 AM MDT SUN SEP 30 2007

...STRONG NORTHWEST WINDS EXPECTED TODAY...

.A DEEP UPPER LEVEL LOW PRESSURE AREA WILL MOVE ACROSS THE TRI-
STATE AREA TODAY ALLOWING A COLD FRONT TO MOVE INTO MUCH OF THE
AREA DURING THE MORNING HOURS. NORTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH CAN BE EXPECTED BEHIND THE FRONT. GIVEN THE
QUICK MOVEMENT OF THE STORM SYSTEM THE STRONGEST WINDS WILL EXIT
THE AREA LATE THIS AFTERNOON.

COZ090-091-KSZ001>004-013>016-028-029-NEZ079>081-301700-
/O.NEW.KGLD.WI.Y.0011.070930T1500Z-070930T2200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON...
MCCOOK
300 AM MDT SUN SEP 30 2007 /400 AM CDT SUN SEP 30 2007/

...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING
TO 4 PM MDT /5 PM CDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO 4 PM MDT /5 PM CDT/ THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
THIS MORNING INTO THE EARLY AFTERNOON HOURS BEHIND A STRONG COLD
FRONT AND PARENT UPPER LEVEL LOW PRESSURE AREA. THE WINDS WILL
SUBSIDE BELOW ADVISORY CRITERIA LATE THIS AFTERNOON AND BECOME
NEARLY CALM AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

DDT
4 follow-up statements
000 
WWUS73 KGLD 301147
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
547 AM MDT SUN SEP 30 2007

...STRONG NORTHWEST WINDS EXPECTED TODAY...

.A DEEP UPPER LEVEL LOW PRESSURE AREA WILL MOVE ACROSS THE TRI-
STATE AREA TODAY ALLOWING A COLD FRONT TO MOVE INTO MUCH OF THE
AREA DURING THE MORNING HOURS. NORTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH CAN BE EXPECTED BEHIND THE FRONT. GIVEN THE
QUICK MOVEMENT OF THE STORM SYSTEM THE STRONGEST WINDS WILL EXIT
THE AREA LATE THIS AFTERNOON.

COZ090-091-KSZ001>004-013>016-028-029-NEZ079>081-301800-
/O.EXT.KGLD.WI.Y.0011.070930T1200Z-070930T2200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON...
MCCOOK
547 AM MDT SUN SEP 30 2007 /647 AM CDT SUN SEP 30 2007/

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM MDT /5 PM CDT/ THIS
AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM MDT /5 PM CDT/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
THIS MORNING INTO THE EARLY AFTERNOON HOURS BEHIND A STRONG COLD
FRONT AND PARENT UPPER LEVEL LOW PRESSURE AREA. THE WINDS WILL
SUBSIDE BELOW ADVISORY CRITERIA LATE THIS AFTERNOON AND BECOME
NEARLY CALM AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

DDT
000 
WWUS73 KGLD 301351
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
751 AM MDT SUN SEP 30 2007

...STRONG NORTHWEST WINDS EXPECTED TODAY...

.A DEEP UPPER LEVEL LOW PRESSURE AREA WILL MOVE ACROSS THE TRI-
STATE AREA TODAY ALLOWING A COLD FRONT TO MOVE INTO MUCH OF THE
AREA DURING THE MORNING HOURS. NORTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH CAN BE EXPECTED BEHIND THE FRONT. GIVEN THE
QUICK MOVEMENT OF THE STORM SYSTEM THE STRONGEST WINDS WILL EXIT
THE AREA LATE THIS AFTERNOON.

COZ092-KSZ027-301800-
/O.EXA.KGLD.WI.Y.0011.000000T0000Z-070930T2200Z/
CHEYENNE CO-WALLACE-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS
751 AM MDT SUN SEP 30 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
THIS MORNING INTO THE EARLY AFTERNOON HOURS BEHIND A STRONG COLD
FRONT AND PARENT UPPER LEVEL LOW PRESSURE AREA. THE WINDS WILL
SUBSIDE BELOW ADVISORY CRITERIA LATE THIS AFTERNOON AND BECOME
NEARLY CALM AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

COZ090-091-KSZ001>004-013>016-028-029-NEZ079>081-301800-
/O.CON.KGLD.WI.Y.0011.000000T0000Z-070930T2200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON...
MCCOOK
751 AM MDT SUN SEP 30 2007 /851 AM CDT SUN SEP 30 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT /5 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT /5 PM CDT/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
THIS MORNING INTO THE EARLY AFTERNOON HOURS BEHIND A STRONG COLD
FRONT AND PARENT UPPER LEVEL LOW PRESSURE AREA. THE WINDS WILL
SUBSIDE BELOW ADVISORY CRITERIA LATE THIS AFTERNOON AND BECOME
NEARLY CALM AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

BULLER
000 
WWUS73 KGLD 301744
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1144 AM MDT SUN SEP 30 2007

COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-302200-
/O.CON.KGLD.WI.Y.0011.000000T0000Z-070930T2200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
1144 AM MDT SUN SEP 30 2007 /1244 PM CDT SUN SEP 30 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT /5 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT /5 PM CDT/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED INTO THE EARLY AFTERNOON HOURS BEHIND A STRONG COLD
FRONT. THE WINDS WILL SUBSIDE BELOW ADVISORY CRITERIA LATE THIS
AFTERNOON AND BECOME NEARLY CALM AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

BULLER
000 
WWUS73 KGLD 301933
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
133 PM MDT SUN SEP 30 2007

COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-302045-
/O.CAN.KGLD.WI.Y.0011.000000T0000Z-070930T2200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
133 PM MDT SUN SEP 30 2007 /233 PM CDT SUN SEP 30 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA...AND WILL
CONTINUE TO DECREASE THE REST OF THE AFTERNOON. THEREFORE...THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

BULLER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Sep 30, 2:49 AM MDT, 11 minutes earlier.

Area forecast discussion, Sep 30, 2:49 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
249 AM MDT SUN SEP 30 2007

.UPDATE...BASED ON MY CURRENT WIND GUST GRIDS ADVISORY CRITERIA
GUSTS WILL BE REACHED GENERALLY ACROSS THE NORTHERN 2/3 OF THE
TRI-STATE AREA. SO...WILL BE ISSUING A WIND ADVISORY FOR SEVERAL
HOURS TODAY. NO OTHER CHANGES ANTICIPATED AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 221 AM MDT SUN SEP 30 2007/

.DISCUSSION...FORECAST CONCERNS ARE ON THE STRENGTH OF NORTHWEST
WINDS TODAY/HOW COOL IT WILL BE AND CHANCES OF PRECIPITATION.

.SHORT TERM (TODAY-TUESDAY NIGHT)...

TODAY-TONIGHT...A STRONG UPPER LOW PRESSURE CENTER CURRENTLY
LOCATED IN NORTH CENTRAL COLORADO WILL MOVE INTO THE NORTHWEST
PORTION OF THE TRI-STATE AREA THIS MORNING THEN LIFT NORTHEAST AND
BY MONDAY MORNING REACH THE GREAT LAKES.

800 MB WINDS FROM THE NAM AND GFS ARE QUITE A BIT STRONGER THEN
WHAT WAS ADVERTISED YESTERDAY...PERHAPS THE REASON IS THE LATEST
MODELS ARE STRONGER AND A BIT FURTHER SOUTH WITH THE UPPER LOW
CENTER AND ITS TRACK. LOOKS LIKE GUSTS OF 35 TO 45 MPH ARE
EXPECTED WITH BEST CHANCE OF ADVISORY CRITERIA WINDS ACROSS THE
EASTERN 1/2 OF THE AREA. WITH THE QUICK MOVEMENT OF THE STORM
SYSTEM WINDS LOOK TO QUICKLY WEAKEN BY LATE AFTERNOON BUT STILL
GUSTY.

GIVEN THE EXPECTED FURTHER SOUTH TRACK WRAPAROUND PRECIP IS
POSSIBLE GENERALLY NEAR THE NEBRASKA/KANSAS BORDER THROUGH EARLY
AFTERNOON. WITH LITTLE TO SURFACE INSTABILITY AND WEAK LAPSE
RATES ANY PRECIP THAT DOES DEVELOP SHOULD BE OF A SHOWERY TYPE.

MONDAY-MONDAY NIGHT...ANOTHER LARGE AREA OF MOISTURE WILL MOVE
INTO THE AREA FROM THE SOUTHWEST MONDAY NIGHT AHEAD OF ANOTHER
UPPER LEVEL TROUGH WHICH BY 12Z TUESDAY SHOULD BE STILL WEST OF
THE AREA. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS TROUGH WITH
WINDY CONDITIONS EXPECTED. WILL GO WITH A CHANCE OF THUNDERSTORMS
MONDAY NIGHT PER SURROUNDING OFFICES AND GUIDANCE QPF/POPS.

TUESDAY-TUESDAY NIGHT...UPPER TROUGH MOVES THROUGH BRINGING
ANOTHER COLD FRONT THROUGH THE AREA. DRIER AIR QUICKLY FOLLOWS BY
LATE AFTERNOON/EARLY EVENING LEADING TO A CLEAR NIGHT. WILL KEEP
SOME LOW POPS EAST OF THE CO/KS BORDER TUESDAY MORNING

.LONG TERM (WEDNESDAY-SATURDAY)...

NO CHANGES MADE AT THIS TIME.

&&

.AVIATION...

MVFR/IFR CLOUDS EXPECTED IN THE KGLD AND KMCK AREAS AROUND 14Z
BEHIND A COLD FRONT WHOS WINDS WILL GUST INTO THE 40-45 KT RANGE
THROUGH THE AFTERNOON. BETWEEN 18Z AND 21Z CLOUD HEIGHTS WILL RISE
INTO THE MVFR RANGE AS THE STORM SYSTEM CONTINUES NORTHEAST. WINDS
HOWEVER WILL REMAIN RATHER HIGH. BETWEEN 21Z-00Z EXPECT A RAPID
CLEARING WITH LITTLE IF ANY CLOUDS BY 00Z. WINDS WILL SLOWLY
SUBSIDE AND BY 00Z BE NEAR CALM BEFORE RETURNING FROM THE SOUTH
AFTER 06Z.

SHOWERY PRECIPITATION IS POSSIBLE AFTER 14Z...ENDING BY 21Z.

&&

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 4 PM MDT
     /5 PM CDT/ THIS AFTERNOON FOR KSZ001>004-013>016-028-029.

NE...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 4 PM MDT
     /5 PM CDT/ THIS AFTERNOON FOR NEZ079>081.

CO...WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON
     FOR COZ090-091.

&&

99/99
Hazardous weather outlook, Sep 29, 2:00 PM MDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MDT SAT SEP 29 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
200 PM MDT SAT SEP 29 2007 /300 PM CDT SAT SEP 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT (9 PM CDT) THIS
EVENING FOR MOST OF NORTHWEST KANSAS AND A PORTION OF EXTREME
SOUTHWEST NEBRASKA.

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE
ACROSS THE ADVISORY AREA. THE WINDS WILL DECREASE A BIT SHORTLY
AFTER SUNSET AND BE BELOW ADVISORY CRITERIA BY 8 PM MDT THIS EVENING.

SCATTERED THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON GENERALLY
WEST OF A TRENTON NEBRASKA TO GOODLAND KANSAS AND CHEYENNE WELLS
COLORADO LINE WHERE LOW LEVEL CONVERGENCE WILL FOCUS ALONG A
SURFACE TROUGH AND LIFT FROM INCREASING WINDS IN THE JET STREAM.
THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY
AS THEY MOVE ACROSS THE ENTIRE AREA THROUGH THE EVENING HOURS.

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS OVER
THE ENTIRE AREA WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREAT. HOWEVER DURING THE LATE AFTERNOON AND EARLY EVENING...A
FEW TORNADOES WILL BE POSSIBLE ALONG AND NORTHWEST OF A LINE FROM
BURLINGTON TO MCCOOK.

STORMS WILL MOVE QUICKLY TO THE NORTHEAST. HOWEVER...LOCALLY HEAVY
RAINFALL AND FLOODING COULD OCCUR OVER WALLACE...LOGAN...GOVE...
SHERIDAN...AND GRAHAM COUNTIES WHERE ONE TO THREE INCHES OF RAIN
FELL LAST NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN MONDAY NIGHT AHEAD
OF ANOTHER UPPER LEVEL TROUGH OF LOW PRESSURE. SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

BULLER/DDT

In the hours before

Local storm report, Sep 29, 9:12 PM MDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
912 PM MDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     TSTM WND GST     MCCOOK                  40.20N 100.62W
09/29/2007  M60 MPH          RED WILLOW         NE   OFFICIAL NWS OBS

            MEASURED BY MCCOOK ASOS

&&

CFOLTZ
Special weather statement, Sep 29, 10:29 PM MDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1029 PM MDT SAT SEP 29 2007

KSZ002-003-014-015-300500-
DECATUR-RAWLINS-SHERIDAN-THOMAS-
1129 PM CDT SAT SEP 29 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY
IN NORTHWEST KANSAS...THOMAS COUNTY IN NORTHWEST KANSAS AND SHERIDAN
COUNTY IN NORTHWEST KANSAS...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GEM...AND MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THIS STORM.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 58 AND 96.

JRM
Local storm report, Sep 29, 11:46 PM MDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1146 PM MDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND GST     4 S BURLINGTON          39.25N 102.27W
09/29/2007  M58.00 MPH       KIT CARSON         CO   OFFICIAL NWS OBS

            PEAK GUST AT BURLINGTON ASOS.

0732 PM     TSTM WND GST     4 W ST. FRANCIS         39.77N 101.88W
09/29/2007  E60.00 MPH       CHEYENNE           KS   TRAINED SPOTTER

0750 PM     TSTM WND GST     14 S GOODLAND           39.15N 101.71W
09/29/2007  E60.00 MPH       SHERMAN            KS   PUBLIC

0750 PM     HAIL             WESKAN                  38.86N 101.96W
09/29/2007  E0.75 INCH       WALLACE            KS   NWS EMPLOYEE

0753 PM     TSTM WND GST     2 W WESKAN              38.86N 102.00W
09/29/2007  E60.00 MPH       WALLACE            KS   TRAINED SPOTTER

0753 PM     HAIL             2 W WESKAN              38.86N 102.00W
09/29/2007  E0.88 INCH       WALLACE            KS   TRAINED SPOTTER

0801 PM     TSTM WND GST     GOODLAND                39.35N 101.71W
09/29/2007  M59.00 MPH       SHERMAN            KS   NWS EMPLOYEE

0911 PM     TSTM WND GST     MCCOOK                  40.20N 100.62W
09/29/2007  M60.00 MPH       RED WILLOW         NE   OFFICIAL NWS OBS

            MEASURED BY MCCOOK ASOS

&&

JMARTIN
Special weather statement, Sep 29, 11:51 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1151 PM MDT SAT SEP 29 2007

KSZ003-004-015-016-029-300615-
DECATUR-GOVE-GRAHAM-NORTON-SHERIDAN-
1251 AM CDT SUN SEP 30 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTON COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY
IN NORTHWEST KANSAS...SHERIDAN COUNTY IN NORTHWEST KANSAS...GRAHAM
COUNTY IN NORTHWEST KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GRAINFIELD...AND MOVING NORTHEAST AT 45
MPH. THIS THUNDERSTORM WILL PRODUCE WIND GUSTS TO AROUND 55 MPH. 54
MPH WAS MEASURED AT GRINNELL

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 86 AND 103.

JRM
Local storm report, Sep 30, 12:05 AM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1205 AM MDT SUN SEP 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     TSTM WND GST     OAKLEY                  39.13N 100.85W
09/29/2007  E62 MPH          LOGAN              KS   MESONET

&&

JMARTIN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 6:34 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson56 min
Sep 29, 7:07 PM MDTSevere Thunderstorm WarningGLDCheyenne33 min
Sep 29, 7:24 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma66 min
Sep 29, 7:30 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson60 min
Sep 29, 8:05 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Thomas55 min
Sep 29, 8:36 PM MDTSevere Thunderstorm WarningGLDGreeley, Wallace35 min
Sep 29, 8:58 PM MDTSevere Thunderstorm WarningGLDThomas45 min
Sep 29, 9:24 PM MDTSevere Thunderstorm WarningGLDDecatur, Sheridan30 min
Sep 29, 8:52 PM MDTSevere Thunderstorm WarningGLDHitchcock, Red Willow28 min
Sep 29, 9:19 PM MDTSevere Thunderstorm WarningGLDRed Willow39 min

Nearby

Wind Advisories in Kansas, 2007Wind Advisories in Colorado, 2007Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.